ADVERTISEMENT
ADVERTISEMENT
Black.Pearl

Topamax Withdrawal?

i was just wondering if anyone has taking Topamax and then discontinued it or decressed it's dosage and experienced withdrawal symptoms? my doctor decided to lower my dosage since i've been experincing major weight loss and constipation i started yesterday and it was horrible.. i had panick attacks ( i think thats what they were) anxiety, mood swings, i LITERLY didnt want no one to touch me at all i would start screaming if they did.(every time someone touched me i got an aura for some reason) my mom had to put my food on the end of the bed and i would get it myself. i was reallyy confused for a while. i had lots of aura's and right after them i had burst out in tears for no reason for a few seconds then would stop suddenly(possible seizuer??) i know i did have two partial complex seizures for sure but the rest i'm not sure of.. are these withdrawal symptoms?? how long will this last ?? it scared me really bad and my family i went back to taking the dose i started on.. not sure if i wanna decrease my dosage if all this happend to me.. please any information will be appreciated.

P.S i'm on 50mg a day (25 in the pm and am) and also 1500mg of Keppra if this helps. the doctor said to decrease it to make it just 25 at night.

Krystle

Comments

Re: Topamax Withdrawal?

my daghter which is now 5 about 2 years ago was weaned off of topamax she was taking 100 miligrams in the morning and a 100 miligrams at night it took about a month and a half to wein her off.she was also taking keppra and still is but when they were taking her off the topamax i didn't notice anything different about her.i think they should have had you take a half dose in the morning and full dose at night for one week and than the following week take the other half dose away.but than a year later they put her back on topamax because the keppra by itself was not working now she takes topamax,keppra trileptal and ativan.and than she takes vivance for adhd.if you want to chat or have any more questipns my e-mail is sbtn1260@aol.com    brenda

Re: Topamax Withdrawal?

i know this is kinda old, but i'm just seeing your post. i just joined because i wanted to post regarding the same thing. it was crazy and scary to read about your experience with decreasing. sorry that happened. it sounds pretty terrifying. are you still taking both meds? i just decreased my dosage to 50mg at night from 75mg. i'm really amazed at how fast some doctors wean people off of these BRAIN medications. the first time i was weaned off, i went down really, really quickly and had a seizure pretty soon after. this time though, i'm taking it way slower. i went from 100-75 and was on 75 for like 9 months. now i'm down to 50, am gonna do that for 6mths, then 25 for 6mths and hopefully be off of it! i think you have to be really intentional and conscious of the way that you wean off of these drugs and a lot of that has to come from yourself. i've had doctors that were so non-chalant about everything and didn't explain possible side effects or lifestyle changes that i could make that would help prevent more seizures. anyway, i hope things are better with you.

Re: Topamax Withdrawal?

I was browsing for symptoms from withdrawals of topamax and found your post. That had to be terrifing. I started using it once before and when she took me up to 50 mg my hands and face went numb so the doc to me back off, but now they have me back on with with another medicine called nortriptylin. I have been on 100 mg at night, but I've been extremely tired and when she put me on this mg my mind was in a fog. It was like I was in a daze every day. Just going through the motions, and I have a child. Not something I can really afford to be like. So I decided to take my self off, and give my self one whole day of clear head thinking, to get things in order for school and whatever else, big mistake. Didn't sleep all night, then for about 4 hours this morning, I was have bad arm and leg spasms. To look at me, from the neck down you would have thought I was having seizures. Plus I have been keeping this nasty weird funky taste in my mouth. I emailed my doctor about it this morning when I finally got up. She said the higher the dose the more it affects the way the thinking process is handled. In my case, she said its a good idea to go down back to 75mg. So if the medicine was working at a lower dose, then see if you can't just go back to it. Hope this helps. Good luck.

Re: Topamax Withdrawal?

I came off of Topamax about a year ago and during that time I had terrible symptoms: constant confusion, spacy aura states, and blurry vision.

I stopped taking the medication because I lost health insurance and couldn't get any assistance. I didn't wean off or start a new medication; just completely ran out and stopped. Though I had all of these horrible symptoms, I didn't have any seizures. Strange.

Re: Topamax Withdrawal?

I've also stopped, not cold turkey but within a week I was off so it was pretty quick. This is the 2nd time I've tried to stop taking it, these sypthoms are just to much and I have to start taking it again to keep the pain down. My eyes, my head, my stomach, and just a weird feeling all over my body, liek I get up to fast but i'm not moving. I hope I make it through this time, I'm in it 12 days. Last time it only lasted 17 days before I gave up. Last time I actually started screaming that I wanted to die cause the pain was so bad, all day and night, and nothing would stop it. Hasn't gotten that bad yet, but it is getting there.

All the best, Christine